Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
184 Doctors are Online

Hi i had acne problem only on my nose. A

DOCTOR OF THE MONTH - Jan 2014
Jan 2014
User rating for this question
Very Good
Answered by

Dermatologist
Practicing since : 2002
Answered : 6978 Questions
Question
Hi i had acne problem only on my nose. A very good dermatologist suggested me to take CNN MR 100 and delsone m8.
My problem got solved for a year miraculously.
as the doctor told me after 20 tablets of delsone daily dosage with CNN and then stopped eating after 10 more tablets but on alternative days for delsone.
But i continued to take cnn since a year.
But now since a month i felt that i should do the same medication course again of delsone with cnn.
But my problem became worse.. I started developing very mild acne. I went to the same dermatologist again and he told me to stop delsone immediately as this had created the problem and do continue cnn for 2 months.

Now i want to know that should i stop delsone m8 immediately or should I take this for alternative days just 5 more tablets?
I have taken 14 tablets on daily basis. If i stop delsone m8 gradually( on alternative days not more than 5 tablets), i hope it won't worsen my acne..
Also i want to know does delsone m8 is to treat acne? What is it actually used for?
Posted Thu, 30 Nov 2017 in Skin Hair and Nails
 
 
Answered by Dr. Kakkar S. 4 hours later
Brief Answer:
Regarding your antiacne medication

Detailed Answer:
Hello. thank you.
I am Dr kakkar (Dermatologist and Venerelogist). I have noted your concern.

Delson is an oral steroid (contains methylprednisolone) and is not a medication for acne. You should stop it immediately. Oral steroids may cause ACNEFORM ERUPTION as a side effect, if used longer than a few days
Though you may argue that your Dermatologist prescribed it to you earlier for your acne along with minocycline, so why can't you use it again?? but that was for a SHORT DURATION and perhaps because methylprednisolone being an oral steroid, he intended to use it as an ANTI-INFLAMMATORY to rapidly bring down inflammation due to acne. It should NEVER BE USED REGULARLY!!
On the other hand, Minocycline is an antiacne antibiotic and can be continued longer unlike delson( methylprednisolone).

Regards
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor